MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-VFE
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "after insertion of catheter, it was found that proximal lumen did not work, no blood flow was coming, no aspiration." the device was removed and replaced with another vectroflow successfully.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one chronic hemodialysis kit along with its packaging.Signs of use in the form of blood particulates were noted on the device.The compression sleeve was returned in the compression cap.There was no damage seen on the connector assembly expect for the indents where the extension line clamps were.The compression fitting had damage in the form of a small dent.No damage was seen on the compression sleeve or any other part of the unit.Both extension lines were flushed successfully and then leak tested with the catheter attached and not attached.Leak testing of the returned catheter and connection assembly were performed per amrq-000075 rev.17 which states "7.3.4 extension line liquid leakage: the extension lines shall not leak liquid when tested in accordance with the method given in annex c of bs en iso 10555-1" and "7.3.1 catheter liquid leakage: the hub or connection fitting assembly or any other part of the catheter shall not leak liquid when tested in accordance with the method given in annex c of bs en iso 10555-1." bs en iso 10555-1:2023 states "apply a minimum pressure of 300 kpa.Maintain the pressure for a minimum of 30 s while examining the hub/connection fitting assembly and any other part of the catheter for liquid leakage, i.E.The formation of one or more falling drops of water, and record whether or not leakage occurs." both luer hubs were individually attached to a leak tester.With the distal end of the metal cannulas occluded, the extension lines were each pressurized to 300 kpa for 30 seconds.The connector assembly was free from leakage.Per the instructions for use (ifu), the compression sleeve and fitting were threaded onto the connection assembly.They connected successfully creating a secure attachment.Once the catheter body was connected, both luer hubs were flushed with water and individually attached to the leak tester.With the distal end of catheter occluded with hemostats, each extension line was pressurized to 300 kpa for 30 seconds.Leaking was not observed anywhere on the device.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user to prep the device, "securely attach irrigation tube to proximal end of catheter body.Flush each catheter lumen with sterile normal saline for injection, to establish patency and prime lumen(s) and flush the irrigation tube".The report that the chronic hemodialysis catheter being obstructed was not confirmed through investigation of the returned sample.Visual inspection revealed indents on the extension lines where they were clamped.Because this device was returned over a year after use, it's likely the lines were clamped that entire time causing this damage.The connector assembly and catheter body were flushed with water, and no obstructions were noted.Leak testing was performed in accordance with bs en iso 10555-1, and no leakage was observed on any part of the device when tested with the catheter connected and with just the connector assembly.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, it was concluded that there was no problem observed on the unit.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19750659
Report Number9680794-2024-00697
Device Sequence Number9015771
Product Code MSD
UDI-Device Identifier10801902127171
UDI-Public(01)10801902127171(11)231130(17)250430(10)33F23K0193(21)
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberCS-15192-VFE
Device Lot Number33F23K0193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer08/13/2024
11/21/2025
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/14/2024
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED; NONE REPORTED
Patient SexUnknown